Apps Agenda & Speakers

April 25 - Apps for Health 2018

Category Time Schedule
Registration 8:00-9:00
(1 hour)
 
Introduction 9:00-9:15
(15 min)
Duane Bender, Gina Funicelli, Ron McKerlie (Mohawk College)
Keynote 9:15-10:00
(45 mins)
Dr. Lisa Patton, Director of Watson Health Policy Research (IBM)
Keynote 10:00-10:45
(45 min)
Atif Chaughtai, Chief Technologist, Healthcare (Redhat)
Break 10:45-11:00
(15 min)
Networking
Themes Think Local,
Act Global
Room C231
Current Trends
Room C121
Future Vision
Room C123
Innovation and Entrepreneurship
Room C125
Apps and
Connected Health
Room C233
Session 11:00-11:30
(30 mins)
Mike Van Hooydonk
(eHealth Ontario)
& Alfred Wong
(Think Research)
A Cross-Sector Partnership for eHealth Innovation
Clare Atkinson
(Oracle)
Helping healthcare organizations across the globe
Paul Armstrong
(Redhat)
Red Hat OpenShift Container Platform - Demo
Entrepreneurship Chat
Moderator: Gordon Alexander,

IBM Canada
1. Zack Fisch (DashMD)
2. Paul Mercante (Gene Blueprint)

Steven Dain
(DocBox Inc)
What is needed for a safe secure mission critical medical Internet of Things platform?
Session 11:30-12:00
(30 mins)
Dia Rahman
(University of Waterloo)
Commercialization of mHealth and eHealth technology in Canada
Mike Heinrich
(ReframeHealthLab)
Patient Engagement vs. the Engaged Patient
Curtis Miles
(IBM Canada)
Blockchain in Healthcare
Francois Decourcelle (Enovacom)
From data acquisition to big data
Don Cowan &
Shirley Fenton
(University of Waterloo)
From Concept to Almost Product - Building an App to Measure Balance
Lunch 12:00-1:00
(1 hour)
Lunch
Session 1:00-1:30 (30 mins) Ryan Doherty
(iamsick)
Lessons learned
& launch of
API partners program
Derek Ritz
(ecGroup Inc)
IZ Registries in LMICs -- Do it for the MONEY!
Gordon Jones
(Universal Health Coin)
Reinventing Healthcare Finance and Payment using the Blockchain
Paul Armstrong
(Redhat)
Red Hat Ansible Engine and Ansible Tower Rapid Demo
Brent Farrell
(OTN)
Determining
the Value of
Healthcare Apps
Session 1:30-2:00 (30 mins) 1. Ed Sykes
(Sheridan)
2. Olaf Kraus de Camargo
(McMaster University)
Sean Kidd & Linda Kaleis
(Memotext)
A4i, A Co-Commercialization Story - Identifying Relapse Risk and Improving Lives of Individuals with Schizophrenia through mHealth Technology
Ilan Shahin
(ConsultLoop)
High Tech
Balaji Gopalan
(Medstack)
Platform Strategies to Accelerate Healthcare Innovation Integration
Alfred Wong
(Think Research)
Our Approach to Building the VirtualCare Application
Session 2:00-2:45
(45 min)
Todd MacCallum
(Mobia)
Achieving the quadruple aim in healthcare - Newfoundland's Cardiac Cath example
Katie Porter (HHS) & Gordon Alexander (IBM Canada) Innovation Exchange: A Unique Partnership in Healthcare Duane Bender
(Mohawk College MEDIC Applied Research)
10 Questions to Ask When Building Digital Health Apps
Daniel Warner
(Mediseen)
What's Old Is New Again: Digitizing Health Care with a Human Touch
Cameron Bell & Uvernes Somarriba
(CanImmunize)
Building a Global Immunization Information System with Blockchain and FHIR
Break 2:45-3:00
(15 mins)
Networking
Closing Panel 3:00-3:30
(30 mins)
Retrospective and Looking Forward
Moderator
: Mark Casselman, CEO (Digital Health Canada)
Panelists:
1. Duane Bender, P.Eng (Mohawk College)
2. Ted Scott (Hamilton Health Sciences)
3. Atif Chaughtai (Redhat)
4. Derek Ritz (ecGroup Inc.)
5. Jim Magahey (IBM Canada)
Closing Keynote 3:30-4:00
(30 mins)
Edward M. Brown, MD, M.S.M., CEO (Ontario Telemedicine Network) Innovative partnering to deliver virtual primary care to Ontarians

John Sinclair, CAHIMS, President (Novari)

Closing Remarks 4:00-4:15
(15 mins)
Duane Bender, P.Eng, Director (Mohawk College)

Keynote Speaker Lisa Patton

Lisa Patton, Ph.D., a clinical psychologist, is a Director of Behavioral Health Research and Policy at IBM Watson Health with more than twenty years of experience in the behavioral health industry. For nearly two decades she has directed large interdisciplinary teams and managed large-scale budgets in the areas of behavioral health services research, evaluation, and technical assistance. Dr. Patton began her career as a direct service provider in a community mental health setting; her clinical specialty is trauma. In addition to working with adults with extensive trauma histories, Dr. Patton directed the U.S.'s first behavioral health Disaster Technical Assistance Center, created in response to the events of 9/11 and established to address disaster preparedness and response in terms of the behavioral health impact.

Prior to joining IBM, Dr. Patton worked for the federal government, serving as the director for the Division of Evaluation, Analysis and Quality within the Substance Abuse and Mental Health Services Administration's Center for Behavioral Health Statistics and Quality. In that capacity, she directed teams of behavioral health scientists including health economists, epidemiologists and evaluators examining substance use and mental health issues across the U.S. Dr. Patton currently serves on several national behavioral health panels, including an opioid stewardship panel. Her current portfolio includes state and federal activities related to addressing behavioral health and social determinants related to health for vulnerable populations across the spectrum.

IBM Logo

Keynote Speaker Mr. Chaughtai

Mr. Chaughtai is Chief Technologist, Healthcare to the Office of Technology for North America Commercial. Mr. Chaughtai strategizes with Healthcare and Life Sciences customers in implementing new initiatives to drive efficiency in the system. He also serves as the customer champion for emerging standards and technology in Healthcare. Prior to joining Red Hat he held roles as CTO for public sector healthcare at TIBCO, responsible for the P&L for the Healthcare product lines at Axway, and was an enterprise architect at the National Institutes of Health at NHLBI. Atif has a bachelor's degree in Computer Science from the University of Maryland. He has a Master's of Business Administration with focus in IT Strategy also from the University of Maryland.

He is recognized as a subject matter expert in the healthcare industry and has been interviewed by various healthcare publications.

Redhat Logo

Closing Keynotes

Topic: Innovative partnering to deliver virtual primary care to Ontarians.

This session will highlight an initiative led by OTN in collaboration with several Local Health Integration Networks (LHINs) and with the support of the Ministry of Health and Long-Term Care, that enables patients to eVisit by secure messaging, audio and video with their primary care providers - as part of our publicly funded health care system. Novari Health, a leading technology innovator, was chosen to provide the platform to support the proof of concept underway in the Central West LHIN.

Keynote Speaker Mr. Chaughtai

Dr. Brown is a founder and Chief Executive Officer of the Ontario Telemedicine Network (OTN), one of the largest and most active integrated telemedicine networks in the world.

Dr. Brown has won numerous awards for his work in Telemedicine, including most recently, a Meritorious Service Medal for his contributions to health care in Canada. In 2010, he was chosen as one of 25 Transformational Canadians by a national media panel sponsored by the Globe and Mail, CTV and La Presse. He is a Past President of the American Telemedicine Association, which named him to its College of Fellows in 2015.

An emergency physician who studied mathematics and engineering before embarking on his medical career, Dr. Brown is a passionate advocate for telemedicine as a tool to improve access to care, quality of care and the sustainability of health care systems.

OTN Logo

Keynote Speaker Mr. Chaughtai

The CEO & chairman of Novari Health, Dr. John Marshall, and the company’s board of directors have announced John Sinclair’s (pictured) appointment as president of the growing healthcare software company.

Mr. Sinclair joined Novari Health in 2006 as vice president. “John’s been instrumental in Novari’s growth and in positioning the company as the national software leader in improving patient access to healthcare,” said Dr. Marshall. “With 27 years of management experience, he is a Certified Professional in Health Information Management Systems, with a proven record of building strong teams, delivering financial results and exceeding client expectations.”

Novari Health designs, builds and deploys two large-scale software solutions for hospitals, health authorities and provinces.

Novari eRequest is a configurable eReferral and central intake platform built on the Microsoft technology stack. It manages and intelligently routes any type of referral or requisition for any healthcare service.

Novari Access to Care is a widely deployed surgical eBooking, wait list management, wait times reporting, pre-operative standardization, and business intelligence solution.

Hospitals, LHINs/health authorities and physician offices across three provinces use both Novari solutions to improve access to care and reduce surgical wait times. Overseas clients are also expressing an interest in the software.

“Novari’s success is in direct proportion to the talent and dedication of the team who works here,” Mr. Sinclair notes. “Our clinicians, project managers, software developers, and other staff have first-hand healthcare experience. This experience translates into powerful software that truly improves the ability for patients to access timely healthcare services. It’s also led to recognition of Novari as subject matter experts and to the company’s growth and prosperity.”

Novari Health Logo

Keynote Speaker Sponsors

Redhat Logo
IBM Logo

Delegate Bag Sponsor

Novari Health Logo

Lunch Sponsor

Dell EMC Logo

Professional Development Sponsor